Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 196, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2018, 11:00 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 11:00 PM EDT (03:00 UTC)
- Expired
- Aug 13, 2018, 12:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted.
713
WUUS52 KRAH 130300
SVRRAH
NCC051-093-130400-
/O.NEW.KRAH.SV.W.0196.180813T0300Z-180813T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1100 PM EDT SUN AUG 12 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Cumberland County in central North Carolina...
Hoke County in central North Carolina...
* Until midnight EDT
* At 1100 PM EDT, severe thunderstorms were located along a line
extending from 8 miles east of Southern Pines to 7 miles northeast
of Raeford to near Antioch, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Godwin, Antioch, Pope AFB, Hope
Mills, Spring Lake, Eastover and Stedman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3486 7932 3513 7936 3521 7925 3517 7912
3519 7909 3524 7887 3525 7863 3520 7863
3520 7864 3517 7863 3512 7865 3512 7864
3509 7867 3499 7864 3486 7850 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 0300Z 272DEG 27KT 3515 7927 3508 7916 3489 7926
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
129
WWUS52 KRAH 130315
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1115 PM EDT SUN AUG 12 2018
NCC051-093-130400-
/O.CON.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Cumberland NC-Hoke NC-
1115 PM EDT SUN AUG 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CUMBERLAND AND EASTERN HOKE COUNTIES...
At 1115 PM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Fort Bragg to 9 miles southwest of
Pope AFB to near Rex, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Hope Mills, Spring Lake,
Eastover, Stedman, Wade and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3519 7922 3517 7912 3519 7909 3524 7887
3525 7863 3520 7863 3520 7864 3517 7863
3512 7865 3512 7864 3509 7867 3499 7864
3486 7850 3485 7883 3483 7890 3490 7894
3495 7904 3486 7917
TIME...MOT...LOC 0315Z 281DEG 23KT 3512 7913 3505 7908 3493 7907
HAIL...<.75IN
WIND...60MPH
$$
77427
WWUS52 KRAH 130329
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1129 PM EDT SUN AUG 12 2018
NCC093-130338-
/O.CAN.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Hoke NC-
1129 PM EDT SUN AUG 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3490 7894 3495 7904 3517 7910 3524 7887
3525 7863 3520 7863 3520 7864 3517 7863
3512 7865 3512 7864 3509 7867 3499 7864
3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0328Z 281DEG 32KT 3513 7904 3500 7893 3493 7898
$$
NCC051-130400-
/O.CON.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Cumberland NC-
1129 PM EDT SUN AUG 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CUMBERLAND COUNTY...
At 1128 PM EDT, severe thunderstorms were located along a line
extending from near Fort Bragg to near Fayetteville to 6 miles
northeast of Rex, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Hope Mills, Spring Lake,
Eastover, Stedman, Wade and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3490 7894 3495 7904 3517 7910 3524 7887
3525 7863 3520 7863 3520 7864 3517 7863
3512 7865 3512 7864 3509 7867 3499 7864
3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0328Z 281DEG 32KT 3513 7904 3500 7893 3493 7898
HAIL...<.75IN
WIND...60MPH
$$
77464
WWUS52 KRAH 130353
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1153 PM EDT SUN AUG 12 2018
NCC051-130402-
/O.EXP.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Cumberland NC-
1153 PM EDT SUN AUG 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY WILL EXPIRE
AT MIDNIGHT EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3490 7894 3495 7904 3517 7910 3524 7887
3525 7863 3520 7863 3520 7864 3517 7863
3512 7865 3512 7864 3509 7867 3499 7864
3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0352Z 272DEG 27KT 3512 7883 3499 7872 3492 7877
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:46 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 12, 9:46 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 946 PM EDT Sun Aug 12 2018 .SYNOPSIS... An upper level low pressure system will drift east across the northern Mid Atlantic through Tuesday night. && .NEAR TERM /THROUGH TONIGHT/... As of 945 PM Sunday... The upper low centered near Lake Erie will continue to meander in that general area through at least tonight. GOES upper level water vapor imagery shows a vort max diving southward through eastern KY toward western NC as a dry slot moves into western NC ahead of it. Latest model solutions indicate the trend to continue, with the dry slot moving into central NC overnight. Lingering shower and thunderstorm activity will continue for the next several hours, gradually shifting eastward as the disturbance approaches. While the western portions of central NC should dry out by 06Z-09Z, showers and storms may linger over the eastern portions of the area through the remainder of tonight. Lightning, heavy rainfall and gusty winds will be likely with the storms that remain. Thus, will keep the chance for thunderstorms in the forecast for the east through tonight. Lows in the upper 60s NW to low 70s SE expected. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 350 PM Sunday... Despite deep cyclonic flow across the region, central NC will find itself significantly dry slotted Monday afternoon. PWAT within the deepening westerly flow is forecast to crash to 1.1 to 1.3" across the NC Piedmont, which will greatly deter convective chances west of the Triangle. In fact, some of the hi-res CAMs suggest very little convection west of I-95. That's a little too bold for my liking, but have adjusted pops to show a sharper east-west pop gradient across the area, with likely pops across the southern coastal plain counties to slight chance over the TRIAD. For any storms that do develop, MLCAPE of 1500 to 2500 J/KG along with continued enhanced deep layer shear of 30 to 35 kts will pose a severe wx threat, with damaging thunderstorm wind gusts the greatest threat, mainly east of Triangle. Highs Monday in the mid/upper 80s NW to lower 90s SE. Convection Monday evening will quickly succumb to a cooling/stabilizing BL Monday evening, leaving behind mostly dry conditions for the remainder of the night. Overnight lows ranging from mid/upper 60s NW to around 70 southeast. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 255 PM Sunday... The upper level trough axis will rotate through the area on Tuesday and by this time, much of the precipitation will be confined to eastern areas of the state and offshore. With heating of the day, could still see a storm in our eastern areas and so will keep a slight chance PoPs east of I-95 Tuesday afternoon. After that, a relatively dry period is expected Wednesday and Thursday with temperatures climbing solidly back up into the lower 90s. Precipitation chances increase once again for the end of the week as a low pressure system moves through the Great Lakes with a frontal system extending southward through the Appalachians. Pre-frontal convection will begin to encroach on the NW Piedmont late in the day on Friday. This front should continue to push through the area with a focus more in the southeast on Saturday but there is a lot of noise in the model solutions at this time with regard to couple of waves moving through the upper flow that could potentially play a factor in exactly where the convection sets up next weekend. Temperatures across the NW during this time will be in the upper 80s with low 90s in the southeast. Lows through the long term in the upper 60s to low 70s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 820 PM Sunday... Numerous thunderstorms across the area will continue to pose a concern for aviation interests through the rest of this evening, producing periods of IFR/LIFR conditions and gusty/shifting winds mainly impacting RDU/RWI through 04z and FAY through 06z. Storms have mostly moved east of INT/GSO but scattered showers and isolated storms are still possible near these sites. The storm threat will shift SE of central NC late tonight, however behind this convection, developing stratus and fog will produce areas of IFR cigs and MVFR vsbys late tonight, with all locations likely to have these sub-VFR conditions 08z-13z. Any low clouds and fog will lift and disperse gradually Mon morning, with all locations likely to be VFR after 16z. There is a low chance of storms Mon, although a shower or storm is possible near RWI/FAY in the afternoon. Surface winds will remain light and variable, mostly under 6 kts, through the period. Looking beyond 00z Tue, shower/storm chances will remain low through much of the upcoming week, with drier air aloft settling over the region. The risk of early-morning sub-VFR fog/stratus is also low, although shallow light fog may form near bodies of water near daybreak Tue through Thu. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...KC SHORT TERM...CBL LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Aug 12, 4:01 PM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 401 PM EDT Sun Aug 12 2018 NCZ008>011-026>028-041>043-077-078-132015- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston- Wilson-Harnett-Wayne- 401 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. A few severe thunderstorms will be possible this afternoon through early evening. The main severe weather hazard will be damaging wind gusts 50 to 60 mph. The severe weather threat appears greatest through 10 PM. In addition, torrential downpours will accompany the strongest storms. These downpours may spark isolated flash flooding, mainly over urbanized locations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with heavy downpours are expected Monday afternoon and evening. These downpours may cause brief flooding of streets and low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>025-038>040-076-132015- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Lee- 401 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. A few severe thunderstorms will be possible this afternoon through early evening. The main severe weather hazard will be damaging wind gusts 50 to 60 mph. The severe weather threat appears greatest through 10 PM. In addition, torrential downpours will accompany the strongest storms. These downpours may spark isolated flash flooding, mainly over urbanized locations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ085-086-088-089-132015- Scotland-Hoke-Cumberland-Sampson- 401 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms with heavy rain are expected this afternoon through this evening. These downpours may lead to brief flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms Monday and Monday night will produce locally heavy rainfall, potentially leading to flash flooding of streets and low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ073>075-083-084-132015- Stanly-Montgomery-Moore-Anson-Richmond- 401 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms with heavy rain are expected this afternoon through this evening. These downpours may lead to brief flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 8:12 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
812 PM EDT SUN AUG 12 2018
NCZ073-074-130115-
Stanly NC-Montgomery NC-
812 PM EDT SUN AUG 12 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONTGOMERY AND STANLY
COUNTIES UNTIL 915 PM EDT...
At 811 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Plyler, or 9 miles southwest of Albemarle, moving
northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield and Mount Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects. Do not drive your vehicle
through flooded roadways.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3550 8028 3550 7979 3516 7997 3514 8002
3514 8007 3519 8011 3517 8014 3517 8016
3515 8016 3517 8020 3516 8022 3521 8025
3519 8028 3520 8030 3517 8035 3518 8037
3516 8044 3519 8050
TIME...MOT...LOC 0011Z 246DEG 12KT 3525 8028
10Special weather statement, Aug 12, 8:16 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
816 PM EDT SUN AUG 12 2018
NCZ011-026-027-042-130115-
Nash NC-Johnston NC-Franklin NC-Halifax NC-
816 PM EDT SUN AUG 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NASH...HALIFAX...
NORTHEASTERN JOHNSTON AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 915 PM
EDT...
At 815 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles east of Halifax to
near Nashville to near Clayton. Movement was northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Smithfield, Nashville, Halifax, Clayton,
Dortches, Bailey, Selma and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 3648 7776 3649 7771 3641 7755 3637 7755
3634 7759 3631 7757 3632 7744 3626 7741
3614 7765 3615 7770 3607 7774 3577 7809
3573 7819 3570 7816 3549 7837 3561 7854
3582 7826 3584 7827 3627 7796 3650 7783
TIME...MOT...LOC 0015Z 220DEG 15KT 3633 7743 3601 7793 3565 7836
10Special weather statement, Aug 12, 9:13 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
913 PM EDT SUN AUG 12 2018
NCZ073>075-083>086-130215-
Scotland NC-Stanly NC-Richmond NC-Anson NC-Hoke NC-Moore NC-
Montgomery NC-
913 PM EDT SUN AUG 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MOORE...
SCOTLAND...ANSON...RICHMOND...SOUTHERN MONTGOMERY...SOUTHEASTERN
STANLY AND CENTRAL HOKE COUNTIES UNTIL 1015 PM EDT...
At 911 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles south of Biscoe to
7 miles west of Wadesboro. Movement was east at 20 mph.
Wind gusts up to 40 mph will be possible with these storms. Heavy
rain and minor flooding, along with deadly cloud to ground
lightning, can be expected with these storms.
Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Wadesboro, Troy, Pinehurst,
Hamlet, Aberdeen, Biscoe and Ansonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These thunderstorms are producing an excessive amount of deadly cloud
to ground lightning. Seek shelter indoors and stay away from windows.
&&
LAT...LON 3480 7968 3482 8032 3506 8029 3540 7995
3518 7911 3467 7951
TIME...MOT...LOC 0111Z 283DEG 19KT 3522 7983 3493 8019
GIHLocal storm report, Aug 12, 9:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD 2 ESE PLYLER 35.36N 80.24W
08/12/2018 STANLY NC 911 CALL CENTER
NC HIGHWAY 73 AT CITY LAKE DR REPORTED
CLOSED DUE TO FLOODING. SMALLER BACK ROADS
ARE ALSO FLOODED, RENDERING THEM IMPASSABLE.
&&
JFDLocal storm report, Aug 12, 9:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 6 SW NORWOOD 35.16N 80.21W
08/12/2018 STANLY NC 911 CALL CENTER
TWO TREES DOWN NEAR OLD DAVIS RD AND GADDYS
FERRY RD.
&&
JFDSpecial weather statement, Aug 12, 10:51 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1051 PM EDT SUN AUG 12 2018
NCZ075-085-086-088-130345-
Scotland NC-Hoke NC-Moore NC-Cumberland NC-
1051 PM EDT SUN AUG 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MOORE...
NORTHEASTERN SCOTLAND...CUMBERLAND AND HOKE COUNTIES UNTIL 1145 PM
EDT...
At 1051 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Southern Pines to 6
miles north of Raeford to 7 miles west of Antioch. Movement was east
at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Fayetteville, Southern Pines, Raeford, Fort Bragg, Pinehurst,
Aberdeen, Godwin, Antioch, Pope AFB and Hope Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3482 7946 3504 7943 3519 7944 3521 7914
3519 7910 3522 7893 3524 7866 3509 7866
3508 7867 3507 7866 3485 7865 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3482 7936
TIME...MOT...LOC 0251Z 280DEG 26KT 3516 7934 3506 7925 3490 7934
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:03 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 3 hr |
| Aug 12, 8:12 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 63 min |
| Aug 12, 8:16 PM EDT | Special Weather Statement | RAH | Halifax, Johnston, Nash | 59 min |
| Aug 12, 8:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 39 min |
| Aug 12, 8:41 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Stanly | 2 hr |
| Aug 12, 9:13 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Richmond, Scotland | 62 min |
| Aug 12, 9:53 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 112 min |
| Aug 12, 10:36 PM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 114 min |
| Aug 12, 10:51 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 54 min |
| Aug 12, 11:43 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson | 3 hr |
| Aug 13, 12:09 AM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Aug 13, 12:22 AM EDT | Special Weather Statement | RAH | Sampson | 53 min |
| Aug 13, 12:30 AM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.